Psycho-Babble Medication Thread 902741

Shown: posts 1 to 16 of 16. This is the beginning of the thread.

 

seroquel adjunct

Posted by markwell on June 23, 2009, at 11:08:01

I was on paxil from last spring to this past winter when I had a manic episode and was hospitalized for 9 days. I was diagnosed with bipolar III (mania caused by an AD). I was put on 400mg of seroquell and taken off the paxil. Now my depression has returned and was wondering if anyone has heard of a similar situation and what are some options to go from here. I need to be stable as my daughter is getting married in July. Please if anyone can help I would appreciate it. I am still on the seroquel.
Mark

 

Re: seroquel adjunct markwell

Posted by Phillipa on June 23, 2009, at 12:15:03

In reply to seroquel adjunct, posted by markwell on June 23, 2009, at 11:08:01

Try babble archieves for now appears to be slow. Good luck don't some use wellbutrin? I really don't know. Phillipa

 

Re: seroquel adjunct

Posted by markwell on June 23, 2009, at 12:23:55

In reply to Re: seroquel adjunct markwell, posted by Phillipa on June 23, 2009, at 12:15:03

Ive tried welbutrin w/o any luck. I'll probably need something to go with the seroquel for now, I just dont know what that will be.

 

Re: seroquel adjunct markwell

Posted by Phillipa on June 23, 2009, at 13:15:54

In reply to Re: seroquel adjunct, posted by markwell on June 23, 2009, at 12:23:55

Oh hope you get a lot of responses. Love Phillipa

 

Re: seroquel adjunct

Posted by markwell on June 23, 2009, at 13:37:01

In reply to Re: seroquel adjunct markwell, posted by Phillipa on June 23, 2009, at 13:15:54

I hope so too. My current doctor is not very creative in his suggestions. He just wants to ramp up or down on the seroquel. I haven't had any luck w/AD's except paxil but it took months for me to get used to the side affects and that's no longer an option because of my mania on that drug. Anyone with a similar case as mine please respond, I'm getting desperate for answers.

 

Re: seroquel adjunct

Posted by Frustratedmama on June 23, 2009, at 14:38:20

In reply to Re: seroquel adjunct, posted by markwell on June 23, 2009, at 13:37:01

I have used stimulants to help boost antidepressants in past. Also, have switched AD's (Paxil to Zoloft) with success in past. More recently none of the SSRI's work for me now but they might for you! Other augments include thyroid meds, use of abilify, and lithium or lamictal(lots of people do well with this). Good luck!

 

Re: seroquel adjunct

Posted by markwell on June 23, 2009, at 15:10:20

In reply to Re: seroquel adjunct, posted by Frustratedmama on June 23, 2009, at 14:38:20

I'm not getting much help from the seroquel with depression and I have tried all of the ssri's, is abilify and seroquel an option? Or are they the same medicine class? I don't have a sence of where to head with this. My current dose is 400mg and I'm considering tapering to 300mg. I'm at a loss.

 

Re: seroquel adjunct

Posted by Zana on June 23, 2009, at 16:20:51

In reply to Re: seroquel adjunct, posted by markwell on June 23, 2009, at 15:10:20

I am on 150mgs of seroquel which was originally added to remeron which is great for sleep but didn't give me any AD benefit. Since you became manic on ADs my guess is that they would be off the list. I suspect stimulants would be dicey too given the mania. I don't have a clear picture of what your symptoms are now. Can you describe what is going on? Off hand, it sounds like you might want to try a stimulating mood stabilizer like lamictal. Have you tried any of the mood stabilizers?

Zana

 

Re: seroquel adjunct

Posted by bleauberry on June 23, 2009, at 17:04:13

In reply to seroquel adjunct, posted by markwell on June 23, 2009, at 11:08:01

Just my two cents here. I could show you a bunch of studies, dig into them, show you hundreds of comments from other patients, and all that. The end result is this:

In my opinion Seroquel is a poor choice. Zyprexa would have been a much more solid choice. Again, I won't go into why, just know that I say with plenty of reasoning behind it. I don't just make stuff up out of personal bias.

Paxil is probably the most guilty of all the SSRIs at inducing mania in either bipolar or unipolar patients.

Zoloft is probably the most solid choice as I see it. Nortirptyline is a good choice. Both together even better. The problem is that with Seroquel as the stage, that really messes up the whole picture.

Since the Paxil induced the mania, the mania is behind you, then I see no reason why you should still be on Seroquel. A slow weaning should be considered. Even in case studies or clinical studies by the hundreds all over pubmed, as soon as the patient is stabilized from whatever the problem was, they then begin to wean them off the meds and see what happens.

If things fall apart, start Zyprexa instead of Seroquel. Or do a straight across swap to Zyprexa and add Prozac with it. That has a very powerful antidepressant action and very low manic induction.

I know some other people really like Seroquel. I'm not bashing it. I am saying that I can back up my opinion that if given a choice, Zyprexa has much better potential. I do not understand why doctors use Seroquel as much as they do, unless maybe it has something to do with the success of the pharm reps visiting their offices, or they are afraid of the Zyprexa weight gain/diabetes risks, which are pretty much nill when doses are kept low to medium and the patient accepts responsibility for the foods they buy.

I can't give you any ideas what to add to Seroquel because I don't think that road goes anywhere.

 

Re: seroquel adjunct

Posted by markwell on June 23, 2009, at 17:04:17

In reply to Re: seroquel adjunct, posted by Zana on June 23, 2009, at 16:20:51

My mood is just flat as can be and slightly depressed. I sleep well but can hardly get out of bed in the am.

 

Re: seroquel adjunct

Posted by markwell on June 23, 2009, at 18:58:41

In reply to Re: seroquel adjunct, posted by bleauberry on June 23, 2009, at 17:04:13

when you say a straight across swap what do you mean by that? Does zyprexa have a better anti depressant effect than seroquel? Would zyprexa alone tackle my depression?

 

Re: seroquel adjunct markwell

Posted by Phillipa on June 23, 2009, at 21:40:35

In reply to Re: seroquel adjunct, posted by markwell on June 23, 2009, at 18:58:41

I wouldn't think so. I did well on l0mg of paxil though with benzos only meds that I trust. Never have had problems going down in dose when life is calm. Phillipa ps also lamictal didn't stimulate me but only got to 50mg

 

Re: seroquel adjunct

Posted by markwell on June 24, 2009, at 9:56:40

In reply to Re: seroquel adjunct, posted by bleauberry on June 23, 2009, at 17:04:13

Bleauberry, what would be an effective starting dose of zyprexa and does it help with anxiety? I'm nervous about starting a new med with my daughters wedding in less than a month. Please help with whatever advice you can give. Thanks also Phillipa for your input.

 

Re: seroquel adjunct

Posted by ricker on June 24, 2009, at 19:02:32

In reply to Re: seroquel adjunct, posted by markwell on June 24, 2009, at 9:56:40

I'm doing quite well with zyprexa 5mg, zoloft 50mg and lamictal 100mg.

I find the lamictal helps with the flattening effect of zyprexa, and vice versa, zyprexa helps keep a lid on potential mania from the lamictal.

It's proving to be a very good combination for me and if I do notice a decline in my mood, I will increase zoloft by 25mg up to 100mg.

Regards, Rick

 

Re: seroquel adjunct

Posted by ricker on June 24, 2009, at 19:08:20

In reply to Re: seroquel adjunct, posted by ricker on June 24, 2009, at 19:02:32

Should have added I take the zydis form of zyprexa and to answer your anxiety question, I'm quite weary when starting a new med as well. Zyprexa just stomps on my anxiety and does it quickly!
My p/doc prescribes it more than any other A/P and like Bleauberry mentioned, if you watch your diet and exercise, weight management becomes a viable goal.

Regards, Rick

 

Re: seroquel adjunct

Posted by markwell on June 27, 2009, at 14:26:09

In reply to Re: seroquel adjunct, posted by ricker on June 24, 2009, at 19:08:20

I've been on prozac (10mgs) along with the 300mgs of seroquel for 4 days now. I have trouble getting up in the morning and I feel depressed. The prozac makes me a little anxious and I don't know how long to give it? I should feel some relief after a week or so shouildn't I? Anyone familiar with prozac start up I'd appreciate input.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.